• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Medical Devices

  • Print
  • Share
  • E-mail

Welch Allyn AED 10 Automatic External Defibrillator (AED) and MRL JumpStart AED

Three Class 1 Recalls

Date Recall
Initiated:
December 15, 2008
Product:

Welch Allyn AED 10 Automatic External Defibrillator (AED) and MRL JumpStart AED

To view the serial numbers that are affected by this recall, please read the company’s press release that is included below.

These AEDs were manufactured from October 3, 2002 through January 25, 2007.
 

Use:
This device is used by emergency or medical personnel, or by others who have completed CPR AED training courses. It is intended to treat adults in cardiac arrest. The device analyzes an unconscious patient’s heart rhythm and automatically delivers an electrical shock to the heart if needed to restore a normal heart rhythm.
Recalling Firm:
Welch Allyn Protocol, Inc.
8500 SW Creekside Place
Beaverton, OR 97008
Reason for Recall:

The device may experience:

  • Low defibrillation energy delivery
  • Unexpected device shutdown, and/or
  • Inadequate filtering of electromagnetic noise

These issues could lead to a sudden stoppage of the device, may prevent defibrillation of a patient in cardiac arrest, which could lead to death.
 

Public Contact:
Customers who have the recalled devices should contact the company at 1-888-345-5356 between 8 a.m. and 5 p.m. Eastern Standard Time. Customers may also visit the company’s recall website for more information or to learn if their unit is subject to this recall.
FDA District:
Seattle
FDA Comment:

The company sent a recall notification letter to distributors and customers on February 26-27, 2009.

See the company’s press release.

Class 1 recalls are the most serious type of recall and involve situations in which there is a reasonable probability that use of the product will cause serious injury or death.

Health care professionals and consumers may report adverse reactions or quality problems experienced with the use of this product to the FDA's MedWatch Adverse Event Reporting program. See the nearby link to MedWatch.